How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask ERAnimalNurse Your Own Question
ERAnimalNurse
ERAnimalNurse, Emergency Critical Care Nurse
Category: Dog
Satisfied Customers: 2302
Experience:  16+ years of veterinary experience
7788723
Type Your Dog Question Here...
ERAnimalNurse is online now
A new question is answered every 9 seconds

Puppy ate 500 mg Glipizide and 250 mg Pentasa,

This answer was rated:

Dog ate 500 mg Glipizide and 250 mg Pentasa, She's just a puppy, only 6.5 pounds. HELP!


 


We did give her 3 ml peroxide and she did vomit. We saw some pieces of pill just starting to dissolve in the vomit which we believe to be the glipizide. h just did another vomit, a big one, and we see more of the white glipizide pill chunks along with a bunch of food she ate. No sign of the Pentasa capsule which is bright colors. Husband now not sure she got the Pentasa. Lots of white foamy suff in last vomit.

Hello,

 

I am sorry your pup has ingested these drugs. The Glipizide can cause hypoglycemia (low blood glucose) which may need to be corrected by a vet. Since you induced vomiting and see what you think is the glipizide, you may be ok there BUT you won't really know unless you have her blood glucose checked periodically through the night or you wait and see if she becomes comatose (I suggest having her seen by an emergency vet tonight). The other drug I am not sure about, and reccomend you contact the ASPCA's animal poison control hot line. You will need a credit card, the cost of the consult is around $65. You will be provided with a case number, a call back number, and the veterinarian will advise you on whether your dog needs to be seen by a vet this evening. If they do advise you to seek emergency treatment, bring the case number, call back number and pill vials of the glipizide and pentasa with you. Below is the phone number for poison control

 

1-888-426-4435

 

Hopefully you were able to get the pentasa up in the vomit, but it might also be necessary to treat any residual toxicity with activated charcoal in addition to the blood glucose monitoring.

 

The following website will give you a little information on glipizide and dogs.

 

http://www.veterinarypartner.com/Content.plx?P=A&S=0&C=0&A=541

 

Good luck with your puppy, let me know if you have any more questions.

ERAnimalNurse and other Dog Specialists are ready to help you
Customer: replied 3 years ago.

Thank you.....we're heading out to an emergency vet in a few minutes. We think she threw up most of the Glipizide (just threw up again and don't see much, if any, in it) but want to do the blood sugar testing you recommended just in case since she's so small at only 6.5 pounds....not worth risking her life. THANK YOU SO MUCH FOR YOUR HELP!